MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Infection (4544); Skin Inflammation/ Irritation (4545)
Date of Event 06/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer arrays to the skin inflammation/irritation and skin infection requiring medical intervention cannot be ruled out.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).Skin infection is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).
 
Event or Problem Description
A 52-year-old male with newly diagnosed glioblastoma (gbm) started optune gio (b)(6) 2025.On (b)(6) 2026, the patient informed novocure that he experienced redness and open sores on the scalp.The patient was prescribed a ten-day course of oral cephalexin and advised to temporarily discontinue optune gio therapy.In an available medical record, during a neuro-oncology follow up visit on (b)(6) 2026, the physician documented that the patient had an open wound and scalp irritation, with drainage secondary to optune device use.The physician prescribed cephalexin 500mg four times daily for ten days multiple attempts were made to contact the prescribing physician; however, no reply was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
2077527602
MDR Report Key25687272
Report Number3010457505-2026-00798
Device Sequence Number13189289
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)191209
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale